Alert archive / Kansas / Flash Flood Warnings in 2010
Flash Flood Warning 4, NWS Topeka, KS
NWS Topeka, KS issued this flash flood warning at May 12, 2010, 10:36 PM CDT for 5 counties in Kansas. It was in force for 3 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 12, 2010, 10:36 PM CDT (03:36 UTC)
- Expired
- May 13, 2010, 1:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Topeka, KS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Douglas County, KS, Jackson County, KS, Jefferson County, KS, Osage County, KS, Shawnee County, KS
The radar
The Topeka radar (KTWX), 51 km from the middle of the area, began a volume at 03:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 12, 10:52 PM CDT | FLASH FLOOD | Topeka, KS | INTERSECTION AT 6TH AND TYLER STREES IS IMPASSABLE DUE TO FLOODING. WATER IN INTERSECTION AT 24TH AND MACVICAR. |
| May 12, 11:00 PM CDT | FLASH FLOOD | Topeka, KS | 29TH STREET EAST OF KS AVENUE IN TOPEKA HAS CARS IN THE WATER. LOW WATER AREA. |
| May 12, 11:15 PM CDT | HEAVY RAIN 2.6 | 3 Ssw Auburn, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 3.6 hours before the alert went out and 5 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2865 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 474 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 315 m²/s²
- 0-3 km storm-relative helicity
- 315 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 20.7
The text
As transmitted, in the capitals the NWS used until 2016.
063
WGUS53 KTOP 130336
FFWTOP
KSC045-085-087-139-177-130630-
/O.NEW.KTOP.FF.W.0004.100513T0336Z-100513T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
1036 PM CDT WED MAY 12 2010
THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN DOUGLAS COUNTY IN EAST CENTRAL KANSAS...
NORTHWESTERN OSAGE COUNTY IN EAST CENTRAL KANSAS...
SHAWNEE COUNTY IN EAST CENTRAL KANSAS...
SOUTHEASTERN JACKSON COUNTY IN NORTHEAST KANSAS...
WESTERN JEFFERSON COUNTY IN NORTHEAST KANSAS...
* UNTIL 130 AM CDT
* AT 1031 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN HAS FALLEN FROM THUNDERSTORM OVER THE WARNED AREA.
RAINFALL AMOUNTS AROUND TWO INCHES HAS FALLEN THIS EVENING.
ADDITIONAL THUNDERSTORMS WILL MOVE OVER THE AREA AND BRING
ADDITIONAL HEAVY RAINFALL WITH AMOUNTS APPROACHING ONE INCH.
* LOCATIONS IMPACTED INCLUDE...
TOPEKA...
AUBURN...
DENISON...
GRANTVILLE...
HOYT...
MAYETTA...
MERIDEN...
OZAWKIE...
RICHLAND...
SILVER LAKE...
VALLEY FALLS...
PAULINE...
BERRYTON...
TECUMSEH...
NORTONVILLE...
THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 160 AND 191.
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 350 AND 355.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
RUNOFF FROM THESE STORMS WILL CAUSE FLASH FLOODING OF CREEKS AND
STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY ROADS AND FARMLANDS
ALONG THE BANKS OF CREEKS AND STREAMS AND LOW LYING AREAS ARE SUBJECT
TO FLASH FLOODING. ALSO LOW AREAS OF STREETS WILL ALSO FLOOD.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. MOVE TO HIGHER GROUND...AWAY FROM RISING WATER.
STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST INFORMATION CONCERNING THE SEVERE WEATHER.
&&
LAT...LON 3888 9552 3879 9595 3890 9594 3942 9573
3941 9524
$$2 follow-up statements
212
WGUS73 KTOP 130458
FFSTOP
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
1158 PM CDT WED MAY 12 2010
KSC045-085-087-139-177-130630-
/O.CON.KTOP.FF.W.0004.000000T0000Z-100513T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JACKSON-JEFFERSON-SHAWNEE-DOUGLAS-OSAGE-
1158 PM CDT WED MAY 12 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 130 AM CDT FOR
NORTHWESTERN OSAGE...NORTHWESTERN DOUGLAS...SHAWNEE...WESTERN
JEFFERSON AND SOUTHEASTERN JACKSON COUNTIES...
AT 1154 PM CDT...EMERGENCY MANAGEMENT OFFICIALS REPORTED FLASH
FLOODING ACROSS TOPEKA FROM HEAVY RAINS. THE EXIT OF I-70 AND FIRST
AVENUE HAD 6 INCHES OF FLOWING WATER ACROSS IT. ADDITIONAL
THUNDERSTORMS AND LOCALLY HEAVY RAINS WILL MOVE BACK INTO THE AREA
BY 1 AM CDT. THIS WILL ONLY EXACERBATE ONGOING FLOODING.
LOCATIONS IMPACTED INCLUDE...
TOPEKA...AUBURN...DENISON...GRANTVILLE...HOYT...MAYETTA...MERIDEN...
OZAWKIE...RICHLAND...SILVER LAKE...VALLEY FALLS...PAULINE...
BERRYTON...TECUMSEH AND NORTONVILLE.
THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 160 AND 191.
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 350 AND 355.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE INTO AREAS WHERE THE WATER COVERS THE ROAD.
&&
LAT...LON 3888 9552 3879 9595 3890 9594 3942 9573
3941 9524
$$835
WGUS73 KTOP 130626
FFSTOP
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
126 AM CDT THU MAY 13 2010
KSC045-085-087-139-177-130633-
/O.EXP.KTOP.FF.W.0004.000000T0000Z-100513T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JACKSON-JEFFERSON-SHAWNEE-DOUGLAS-OSAGE-
126 AM CDT THU MAY 13 2010
...THE FLASH FLOOD WARNING WILL EXPIRE AT 130 AM CDT FOR NORTHWESTERN
OSAGE...NORTHWESTERN DOUGLAS...SHAWNEE...WESTERN JEFFERSON AND
SOUTHEASTERN JACKSON COUNTIES...
AT 123 AM CDT...LOCAL LAW ENFORCEMENT REPORTS THAT THE FLASH FLOODING
IS NO LONGER OCCURRING AND RUNOFF FROM THE THUNDERSTORMS CONTINUES TO
RECEDE. THEREFORE THE FLASH FLOOD WARNING IS NO LONGER IN EFFECT.
LIGHT TO MODERATE RAINFALL WILL CONTINUE OVER THE NEXT FEW
HOURS...CONTINUING ELEVATED LEVELS ON AREA STREAMS.
LAT...LON 3888 9552 3879 9595 3890 9594 3942 9573
3941 9524
$$
BLAIRWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this flash flood warning went out at May 12, 6:36 PM CDT, 4 hours earlier.
Area forecast discussion, May 12, 6:36 PM CDT, 4 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 636 PM CDT WED MAY 12 2010 .UPDATE... UPDATED FOR 00 UTC AVIATION. && .DISCUSSION... SEE PREVIOUS DISCUSSION. && .AVIATION... CONVECTION WILL CONTINUE THROUGH MUCH OF THE EARLY TO MID TIME PERIODS OF THE TAF FORECAST PERIOD. PRIMARILY MVFR CIGS WILL PREVAIL WITH IFR CIGS AND VSBYS WITH THE TSRA. SURFACE WARM FRONT WILL MOVE NORTH OF TOP WITH MHK BEHIND THE COLD FRONT AND NORTH WINDS. TOP AND FOE WILL BE SOUTHERLY. WINDS SHOULD SHIFT AT TOP AND FOE IN THE 07Z-08Z PERIOD TO THE NORTHWEST WITH A PERIOD OF SHOWERS AND IFR CIGS THROUGH 13Z WHEN CIGS WILL GRADUALLY LIFT TO MVFR BY 15Z THEN VFR AFTER 18Z. 53 && .PREV DISCUSSION... /ISSUED 325 PM CDT WED MAY 12 2010/ DISCUSSION... FOR TONIGHT...WARM FRONT CURRENTLY FROM BETWEEN ABILENE AND HERINGTON TO JUST SOUTH OF FOE AND LWC. WARM FRONT HAS BEEN MOVING VERY SLOWLY NWD...BUT DO NOT EXPECT A LOT MORE PROGRESS THIS EVENING. SOUNDINGS IN THE WARM SECTOR OVER EC KS SHOW CAP STILL IN PLACE AND CONVECTION FROM EMPORIA THROUGH TOPEKA TO ATCHISON HAS BEEN ELEVATED. SURFACE BASED STORMS NOW STARTING TO FIRE NORTHEAST OF SURFACE LOW ALONG COLD FRONT IN SC/CENTRAL KS. THIS MORE ROBUST CONVECTION EXPECTED TO DEVELOP/MOVE NORTHEAST ALONG FRONT ENTERING OUR CWA NEAR HERINGTON. MAIN CONVECTION EXPECTED TO REMAIN NEAR FRONT AND BROKEN LINE OF STORMS...SOME SUPERCELLS...WILL MOVE NORTHEASTWARD ACROSS SOUTHEASTERN HALF OF CWA LATE THIS AFTERNOON AND EVENING. LOW-LEVEL SHEAR STRONG AND WILL INCREASE THIS EVENING SO ANY STORM THAT COMES OFF THE BOUNDARY OR REMAINS ISOLATED HAS SOME POTENTIAL TO PRODUCE A TORNADO. OTHERWISE VERY LARGE HAIL EXPECTED TO BE ANOTHER THREAT. COLD FRONT SHOULD MOVE OFF TO EAST LATER TONIGHT AND THURSDAY WITH PRECIP ENDING IN EC KS DURING THE AFTERNOON. NOT MUCH CHANGE TO THE ONGOING LONG TERM FORECAST FOR THIS ISSUANCE. ONCE THE COLD FRONT PUSHES THROUGH THE AREA...A BRIEF DRYING OUT PERIOD WILL COMMENCE AND TAKE PLACE THROUGH THE LATE PART OF THE WEEK. BY FRIDAY WEAK UPPER LEVEL RIDGING INDICATES THAT TEMPERATURES MAY CREEP BACK INTO THE UPPER 60S TO MID 70S ACROSS THE FORECAST AREA BY THE WEEKEND. MODELS ARE COMING INTO AGREEMENT REGARDING A POTENTIALLY WET WEEKEND ACROSS EASTERN KANSAS. UPPER LEVEL TROUGH MOVES ON SHORE LATE FRIDAY INTO SATURDAY. SOUTHERLY FLOW AHEAD OF THE SYSTEM WILL ACT TO ADVECT SOME MOISTURE NORTHWARD FROM THE GULF OF MEXICO. THE FOCUS FOR THE PRECIPITATION WILL BE SHORTWAVE TROUGHS WHICH MAY PIVOT AROUND THE LARGER LOW. CURRENT MODELS PROG TWO OF THESE SHORTWAVE TROUGHS MOVING ACROSS NORTHEAST KANSAS. THE TIMING...LOCATION...AND INTENSITY OF THESE SHORTWAVES ARE YET TO BE DETERMINED...HOWEVER THE FIRST OF THE TWO SHORTWAVES LOOKS TO MOVE THROUGH ON SATURDAY...THEN ANOTHER ON SUNDAY. DUE TO THE UNCERTAINTY OF THE TIMING AND LOCATION OF THE TROUGHS...THIS FORECAST PACKAGE WILL ONLY MENTION A CHANCE OF RAIN FOR THE WEEKEND. CONDITIONS SHOULD CLEAR OUT BY THE START OF NEXT WEEK. JL && .TOP WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, May 12, 3:25 PM CDT, 7 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 325 PM CDT WED MAY 12 2010 KSZ008>012-020>024-026-034>040-054>056-058-059-132030- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 325 PM CDT WED MAY 12 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL FORM ALONG A COLD FRONT THROUGH THE REST OF THE AFTERNOON ACROSS NORTHEAST AND EAST CENTRAL KANSAS. SOME OF THE STORMS DURING THE EARLY AFTERNOON TO EARLY EVENING MAY PRODUCE TORNADOES AND LARGE HAIL TO THE SIZE OF GOLF BALLS. BY THE LATE EVENING THE TORNADO THREAT SHOULD DISSIPATE AND ONGOING THUNDERSTORMS SHOULD CONGEAL INTO A LINE. LARGE HAIL...HEAVY RAIN...AND STRONG WINDS CAN BE EXPECTED FROM THESE LATE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY STORMS ARE EXPECTED TO RETURN FOR SATURDAY AND SUNDAY AS ANOTHER UPPER LEVEL SYSTEM MOVES THROUGH. NO SEVERE WEATHER IS IMMINENT DURING THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL BE NEEDED THIS AFTERNOON AND THIS EVENING.
In the hours before
Special weather statement, May 12, 8:18 PM CDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 818 PM CDT WED MAY 12 2010 KSZ038-039-054-055-130200- LYON-OSAGE-SHAWNEE-WABAUNSEE- 818 PM CDT WED MAY 12 2010 ...SIGNIFICANT WEATHER ALERT FOR SHAWNEE...WABAUNSEE...OSAGE AND LYON COUNTIES... THROUGH 900 PM CDT...A STRONG THUNDERSTORM WILL MOVE NORTH AT 60 MPH ACROSS PORTIONS OF SHAWNEE...WABAUNSEE...OSAGE AND LYON COUNTIES. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THIS STORM IS CAPABLE OF PRODUCING PENNY SIZE HAIL AND STRONG WINDS IN EXCESS OF 50 MPH. SOME LOCATIONS THAT COULD BE AFFECTED INCLUDE BURLINGAME...HARVEYVILLE...KEENE...AUBURN...DOVER...WILLARD... TOPEKA...SILVER LAKE AND ROSSVILLE. MOTORISTS ALONG THE KANSAS TURNPIKE BETWEEN MILE MARKERS 138 AND 174 COULD ALSO BE AFFECTED. MOTORISTS ALONG INTERSTATE 70 BETWEEN MILE MARKERS 342 AND 355 COULD ALSO BE AFFECTED. A TORNADO WATCH IS ALSO IN EFFECT. STAY ALERT TO THE WEATHER IN CASE A WARNING IS ISSUED.
Local storm report, May 12, 8:34 PM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
834 PM CDT WED MAY 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0831 PM HAIL 5 SW HARVEYVILLE 38.73N 96.01W
05/12/2010 E0.25 INCH LYON KS TRAINED SPOTTER
&&
MRCLocal storm report, May 12, 8:38 PM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
838 PM CDT WED MAY 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0836 PM HAIL 3 W HARVEYVILLE 38.78N 96.01W
05/12/2010 E0.25 INCH WABAUNSEE KS TRAINED SPOTTER
&&
MRCLocal storm report, May 12, 9:56 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
956 PM CDT WED MAY 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 PM HAIL ALLEN 38.66N 96.17W
05/12/2010 E1.00 INCH LYON KS PUBLIC
DELAYED REPORT RELAYED FROM KVOE.
&&
EPKLSpecial weather statement, May 12, 10:18 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 1018 PM CDT WED MAY 12 2010 KSZ024-026-039-130345- JACKSON-JEFFERSON-SHAWNEE- 1018 PM CDT WED MAY 12 2010 ...SIGNIFICANT WEATHER ALERT FOR JACKSON...JEFFERSON AND SHAWNEE COUNTIES... THROUGH 1045 PM CDT...A THUNDERSTORM WILL MOVE NORTHEAST AT 45 MPH ACROSS PORTIONS OF JACKSON...JEFFERSON AND SHAWNEE COUNTIES. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THIS STORM IS CAPABLE OF PRODUCING NICKEL SIZE HAIL...STRONG WINDS OF 40 TO 50 MPH AND CONTINUOUS DEADLY LIGHTNING. SOME LOCATIONS THAT COULD BE AFFECTED INCLUDE TOPEKA...OZAWKIE...OSKALOOSA...VALLEY FALLS...WINCHESTER AND NORTONVILLE. STAY ALERT TO THE WEATHER IN CASE A WARNING IS ISSUED. LUNDE
Local storm report, May 12, 10:21 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1021 PM CDT WED MAY 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0703 PM TSTM WND DMG 1 W EMPORIA 38.40N 96.20W
05/12/2010 LYON KS PUBLIC
TWO 12 INCH DIAMETER TREE LIMBS DOWN. DELAYED REPORT FROM
KVOE.
&&
MRCThe office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 7:29 PM CDT | Severe Thunderstorm Warning | TOP | Douglas | 16 min |
| May 12, 7:32 PM CDT | Severe Thunderstorm Warning | TOP | Osage, Shawnee, Wabaunsee | 28 min |
| May 12, 7:52 PM CDT | Severe Thunderstorm Warning | TOP | Jackson, Jefferson, Shawnee | 38 min |
| May 12, 8:30 PM CDT | Severe Thunderstorm Warning | TOP | Jefferson, Lyon, Osage, Shawnee, Wabaunsee | 23 min |
| May 12, 8:51 PM CDT | Areal Flood Advisory | TOP | Douglas, Jackson, Jefferson, Osage, Shawnee, Wabaunsee | 3 hr |
| May 12, 9:27 PM CDT | Severe Thunderstorm Warning | TOP | Lyon, Morris, Osage, Wabaunsee | 33 min |
| May 12, 10:21 PM CDT | Areal Flood Advisory | TOP | Lyon | 114 min |
| May 12, 10:58 PM CDT | Severe Thunderstorm Warning | TOP | Anderson, Douglas, Franklin, Jefferson | 32 min |
| May 12, 11:10 PM CDT | Flash Flood Warning | TOP | Douglas, Franklin, Jefferson, Osage | 3 hr |
| May 13, 12:20 AM CDT | Areal Flood Advisory | TOP | Lyon | 85 min |
| May 13, 12:24 AM CDT | Flash Flood Watch | TOP | Anderson, Coffey, Douglas, Franklin, Jefferson, Lyon and 2 more | 3 hr |
| May 13, 6:09 AM CDT | River Flood Warning | TOP | Lyon, Osage | 14 hr |
| May 13, 7:01 AM CDT | River Flood Warning | TOP | Anderson, Franklin | 33 hr |
| May 13, 8:49 AM CDT | River Flood Warning | TOP | Franklin, Osage | 27 hr |
| May 13, 9:41 AM CDT | River Flood Warning | TOP | Franklin | 26 hr |
Nearby
Flash Flood Warnings in Kansas, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.